Alert archive / Michigan / Beach Hazards Statements in 2019
Beach Hazards Statement 2, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Jun 25, 2019, 4:36 AM EDT for Schoolcraft County, Michigan. It took effect at Jun 25, 2019, 2:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2019, 4:36 AM EDT (08:36 UTC)
- In effect from
- Jun 25, 2019, 2:00 PM EDT
- Expired
- Jun 25, 2019, 11:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Marquette, MI
County Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted.
269 WHUS43 KMQT 250836 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 436 AM EDT Tue Jun 25 2019 MIZ014-260245- /O.NEW.KMQT.BH.S.0002.190625T1800Z-190626T0300Z/ Southern Schoolcraft- 436 AM EDT Tue Jun 25 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS EVENING... The National Weather Service in Marquette has issued a Beach Hazards Statement for dangerous swimming conditions...which is in effect from 2 PM EDT this afternoon through this evening. * High wave action and dangerous swimming conditions are expected along the shorelines of Upper Michigan. * Strong rip currents: Expected. * Strong outlet currents: Expected. Locations/Impacts For Southern Schoolcraft County: Current related fatalities and rescues in the past have occurred during wave conditions similar to today near Lakeview Park and near Seul Choix Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dangerous pounding waves and life-threatening currents are expected at the beaches. People visiting the beaches should stay out of the water. Pay attention to beach flags and signs posted at beach access points and lifeguard stations. Dangerous currents can sweep you out away from shore. They occur most often at breaks or low spots in sandbars...near shoreline structures...and near river mouths or other water outlets. && $$ JAW
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 25, 3:57 AM EDT, 39 minutes earlier.
Area forecast discussion, Jun 25, 3:57 AM EDT, 39 minutes before
Area Forecast Discussion National Weather Service Marquette MI 357 AM EDT Tue Jun 25 2019 .SHORT TERM...(Today and tonight) Issued at 352 AM EDT TUE JUN 25 2019 Current RAP analysis and GOES wv imagery shows an exiting negative tilted shortwave in eastern Upper Michigan. An associated low pressure system remains just north of Lake Superior. By early afternoon, this upper level wave and low pressure system will be vertically stacked along James Bay. Given the warm, moist airmass, patchy fog has been seen across Lake Superior and the Keweenaw at times overnight. Overall, skies are beginning to clear in the west which should allow for additional heating and slightly deeper mixing today. High temperatures should get to near 80 inland and low to mid 70s elsewhere. As a low-level jet develops across Lake Superior this afternoon, gusty conditions should develop across Upper Michigan and Lake Superior with winds 20 to 25 mph expected. Expect additional rain and thunderstorms to fire up in the early afternoon in western Upper Michigan. As the afternoon progresses, more thunderstorms will develop and propagate eastward across the UP. A weak area of WAA and PVA will move across Upper Michigan, which will help serve as a lifting mechanism. A bigger factor in convective initiation looks to be the western low-level wind convergence as a low-level jet develops across northern Lake Superior. Convective-allowing models show anywhere from 750 to 1250 J/kg CAPE for this afternoon with a modest 100 m^2/s^2 sfc to 3km helicity. CAPE profiles are rather skinny and top off sub 27kft, but wbz values remain blo 8500ft. Bulk shear remains on the weak side near 30 to 35 kts, but should be enough to allow some storms to persist long enough for small hail and a few gusty outflows. Since winds aloft remain blo 50kts, would be tough to see any isolated storm, so expect multicellular convection. There is a possibility for some thunderstorms to interact with an afternoon lake breeze, and will need to be monitored as storms propagate east of MQT. .LONG TERM...(Wednesday through Monday) Issued at 256 AM EDT TUE JUN 25 2019 The upper-air pattern will undergo significant amplification, with strong ridging developing later this week/weekend across the heart of the country, ushering in much warmer temperatures. As this pattern becomes established, chances for showers and thunderstorms increase late in the week and throughout the weekend as a number of shortwaves track across the region. While it is difficult to pinpoint the exact track/placement of any significant MCS activity, it certainly appears plausible that we could see an MCS or two track across the region. Temperatures later this week will soar into the 80s across much of the area, perhaps even lower 90s along the Wisconsin border at times towards the end of the week. Closer to the Great Lakes, cooler temperatures will prevail during the afternoon hours. Accompanying this very warm airmass will be increasing humidity levels and warm overnight lows. Will need to keep an eye on how mixing impacts dew points later this week, but overall it will likely be somewhat uncomfortable outside given the warmth and increased humidity levels. Thunderstorm chances look fairly slim Wednesday/Thursday, with the best chances out east on Wednesday along lake breeze convergence areas, and the best chances on Thursday across the far south half of Upper Michigan. The first well-defined shortwave looks to track east across the region Thursday night into Friday, allowing for the first chance for overnight convection. Confidence in this unfolding across the Upper Peninsula is low at this time, given the differences in the placement of the main mid-level shortwave (GFS being the furthest north compared to the ECMWF and Canadian). Through the early part of the weekend, confidence is a bit higher that we will start to see better chances for thunderstorms as ridging off to our west strengthens and troughing to our east places us under northwest flow aloft. Towards the end of the weekend/early next week, ridging shifts east over the Upper Great Lakes and starts to flatten out. If you have any strenuous outdoor activities planned, given the expected heat and humidity you certainly will want to make sure you're hydrating. Also, keep a close eye on the weather forecast as details become refined throughout the week in regards to better chances for thunderstorm activity and any chances for strong to severe thunderstorms. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 140 AM EDT TUE JUN 25 2019 Any remaining showers will end over the east half of Upper Mi overnight as trough exits to the east. Showers should not impact terminals. Upslope IFR clouds at KCMX should erode overnight with improvement to VFR as drier air works in from the west. KIWD should stay VFR through the period, with KSAW improving quickly to VFR. Breezy w winds gusting to 20-30kt are expected at all terminals on Tue. An upper disturbance moving in late afternoon will bring an increasing chance for shra and tsra at KIWD and KSAW. && .MARINE...(For the 4 AM Lake Superior forecast issuance) Issued at 352 AM EDT TUE JUN 25 2019 An exiting low pressure system northeast of Lake Superior will help create some gusty conditions this afternoon. 20 to 25 kt gusts look likely this afternoon with a 30kt gust at the higher observation platforms. Winds will remain 20 to 25 kts into Wed but as high pressure builds across the Great Lakes on Thursday, winds should remain below 20 kts. Given the warm, moist air mass moving over the cold waters of Lake Superior, patchy fog will be possible at times. There is also a chance for some afternoon thunderstorms through the week that may find themselves over the open waters of Lake Superior, however confidence on occurrence and timing remain uncertain. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...JAW LONG TERM...Ritzman AVIATION...JAW MARINE...JAW
Hazardous weather outlook, Jun 24, 4:52 PM EDT, 11 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 452 PM EDT Mon Jun 24 2019 MIZ001>007-009>014-084-085-252100- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 452 PM EDT Mon Jun 24 2019 /352 PM CDT Mon Jun 24 2019/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight Thunderstorms will be possible through this evening. Some storms may be strong, containing gusty winds and small hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance for thunderstorms tomorrow afternoon, some strong to potentially severe. These storms may contain gusty to potentially isolated damaging winds and hail. Thunderstorm chances return again Thursday, Friday, and perhaps into the weekend. There is a moderate swim risk on Tuesday for the Lake Michigan beaches in Schoolcraft County. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to submit reports to the National Weather Service in Marquette. The public may also submit reports at our webpage, Facebook page, or on Twitter. LSZ162-240>251-263>267-252100- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 452 PM EDT Mon Jun 24 2019 /352 PM CDT Mon Jun 24 2019/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight Thunderstorms will be possible through this evening, potentially containing gusty winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance for thunderstorms tomorrow afternoon, some strong to potentially severe. These storms may contain gusty to potentially isolated damaging winds and hail. Thunderstorm chances return again Thursday, Friday, and perhaps into the weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to submit reports to the National Weather Service in Marquette. The public may also submit reports at our webpage, Facebook page, or on Twitter. LMZ221-248-250-252100- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 452 PM EDT Mon Jun 24 2019 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight Thunderstorms will be possible through this evening. Some storms may be strong, containing gusty winds and small hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance for thunderstorms tomorrow afternoon, some strong to potentially severe. These storms may contain gusty to potentially isolated damaging winds and hail. Thunderstorm chances return again Thursday, Friday, and perhaps into the weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to submit reports to the National Weather Service in Marquette. The public may also submit reports at our webpage, Facebook page, or on Twitter. lg
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:30 PM EDT | Special Weather Statement | MQT | Baraga | 45 min |
| Jun 25, 4:54 PM EDT | Special Weather Statement | MQT | Luce | 66 min |
| Jun 25, 5:39 PM EDT | Special Marine Warning | MQT | 66 min | |
| Jun 25, 5:59 PM EDT | Special Weather Statement | MQT | Luce | 46 min |
| Jun 25, 6:10 PM EDT | Special Weather Statement | MQT | Alger | 50 min |
| Jun 25, 6:52 PM EDT | Special Weather Statement | MQT | Luce | 38 min |
| Jun 25, 7:34 PM EDT | Special Weather Statement | MQT | Luce | 11 min |
Nearby
Beach Hazards Statements in Michigan, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.